Are these medicines okay to take before/after lip injections? What else can I do to reduce chances of bruising or swelling?

I take allergy medicine every morning(claratin, allegra,or Zyrtec) and zantac(a stomach medicine) every night.. Is that okay taking before lip injections? I heard you shouldn't take some medicines before lip injections..I'm getting a half syringe of juvederm next week. It's important I don't bruise or swell because I don't want my parents to know.

Doctor Answers 3

Bruising and swelling after Juvederm

The lips swell easily after injections and some swelling is almost inevitable. There are different techniques for injecting the lips for achieving fuller lips. I would recommend sharing your concerns re: swelling with your doctor so that the doctor can advise you regarding the technique to be used, and the usual extent of swelling. Icepacks will help reduce swelling and bruising. Some patients take Arnica Montana, a supplement of unproven value, before their treatment to reduce bruising. It may not work but doesn't hurt either. Vitamin K cream similarly has questionable utility in preventing bruising. Sleeping with your head elevated on a couple of extra pillows can help to minimize bruising, too.


Cleveland Dermatologic Surgeon
5.0 out of 5 stars 14 reviews

Lip Augmentation with Fillers or Lip Implant or Fat -- Go Slow, Use Cannulas

Please speak to your physician about what is allowed prior to treatments.  The ones you listed do not seem to be ones that contribute to swelling/bruising. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Lip augmentation

Those medications are not blood thinners and will not increase your risk of bruising.  Avoid alcohol, ibuprofen, aspirin and omega's a week before your procedure.  Although this does not guarantee no bruising, it will reduce your chances.

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 427 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.